My dad is sick with stomach cancer and other problems, but an unrelated problem has occured in his hands and feet. His toes are painful and his hands and feet are blue and cold. His blood is circulating well, so say the hematologists,so they don't think it's ischemia. The internal medicine docs believe that it is autoimmune in nature, the body is depositing something in the hands and feet (and the brain - he is having major confusion). Anyone ever heard of this? Autoimmune problems run in our family - including my dad's mom and his daughter (me).
May I ask if your Dad is taking coumadin? Coumadin can cause something called purple toe syndrome. It is when cholesteral deposits become dislodged and go to the toes, and I suppose the fingers. I am not an expert, and maybe not accurate but I take coumadin and have noticed that my toes are turning purple.
If your Dad is not taking coumadin, I am not sure if it can be caused by other medical conditions. I know with purple toe due to coumadin it is recommended that the patient stop the medication. I am not sure how possible that is in most cases.
I just hope your Dad can have some relief. I am so sorry he is dealing with so much. It sounds like you are a great and caring son.
It really does sound like Raynaud's Syndrome. Yes, it is autoimmune and I have a severe case of it. I'm not supposed to even get ice cubes out of the freezer without gloves on. The blue/purple at least for me is happens after some of my fingers have turned completly white. No circulation, then if I run them under hot water they will get that purple blue. I'm not supposed to do that either so don't do it. Try for a day or two (if the doc says ok) mittens and good socks. He can't even pick up a cold can of coke or anything. If it settles down, you know it is Reynauds. Here in St Louis, it is getting cold out and I know I better get those mittens out! God Bless with the stomach cancer and everything. Your family is going through so much - stay close.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.